I Think I'll Stop Taking That Medicine!

United States
February 24, 2017 1:56pm CST
While looking at medications I take one came into focus. It's called Meloxicam. While It seems to help with joint pain a little, it also could be the reason for Asthma Problems being aggravated and some problems with my IBS. I have a less frequent medicine I can take for IBS flare ups but seem to be just rolling with it atm (At the Moment). I have flare ups that are mild and short lived so maybe the NSAID is causing the problem. My asthma has 2 medications I take for it daily and one that is for emergency use. I also use my CPAP machine to help with it. It seems that I've had some unusual flare ups which I now question if the Meloxicam might be causing. SO I'm not going to worry about refilling it and we can see what happens. Have you ever found out that there may be a connection between symptoms and medications?
7 people like this
7 responses
@jstory07 (55980)
• Roseburg, Oregon
24 Feb
The only medicine that I take is an inhaler for asthma that I have not needed since we moved here.
4 people like this
@Corbin5 (73848)
• United States
24 Feb
I think not refilling Meloxicam is a good idea so that you can determine whether it is or is not the cause of the flareups. I only take two medications for such a long time that my body has adjusted and the side effects are not an issue any longer.
3 people like this
@dragon54u (31291)
• United States
24 Feb
I haven't but I was taking Meloxicam for my arthritis and found that the occasional generic Motrin did a better job. How is your pain now that you're not taking the Meloxicam? I'm beginning to think that my childhood asthma has returned since I quit smoking. So bizzare, it hasn't bothered me for years and since I've quit smoking I can't breathe. Primatene pills help a lot along with the inhaler my doc gave me.
3 people like this
@megatron777 (3841)
• Guam
25 Feb
Sometimes, the medication we take has negative chemical reaction and effect on our system based on my experience. That's why I see my doctor for him to change my prescription or medication.
2 people like this
@Trensue (5265)
• United States
24 Feb
So many times I wonder if the medicine is worse than the illness.
2 people like this
@Jessicalynnt (48191)
• Centralia, Missouri
27 Feb
I would want to talk to my doctor before dropping a med, esp if I am on more than one, just to be sure that's ok
1 person likes this
• Dallas, Texas
26 Feb
Yes, I have. I was taken off Lithium Carbonate 450 mg two times daily for the reason that my kidney function was compromised. In effect the Lithium Carbonate pills were killing my kidneys. The other thing is, by stopping it, I still have anxiety but I do take Ativan. IBS - D was caused by the Lithium and the doctor told me this was a strong possibility. Stopped the Lithium. Both the IBS - D and the creatinine levels dropped in just days. I do have to deal with emotional swings but I have done so long before the Lithium therapy. Good luck to you my friend. I also still have sleep apnea and continue using my CPAP machine every night. It works for me.
1 person likes this